Pembrolizumab-induced myasthenia gravis with myositis and presumable myocarditis in a patient with bladder cancer

Bladder Cancer
03/08/2020

IJU Case Rep. 2019 Oct 30;3(1):17-20. doi: 10.1002/iju5.12128. eCollection 2020 Jan.

ABSTRACT

INTRODUCTION: Pembrolizumab cause immune-related adverse events. We herein report a case of advanced bladder cancer, who treated with pembrolizumab and exhibited intriguing clinical course.

CASE PRESENTATION: A 63-year-old man with bladder carcinoma was treated by radical cystectomy, however, the bladder carcinoma recurred and invaded to the rectum. He was treated by combination therapy using gemcitabine and cisplatin, which were not effective for the tumor. He subsequently underwent treatment with pembrolizumab. In several 30 days, he suffered from the symptoms of myasthenia gravis. Serum levels of creatine kinase, its isozyme creatine kinase-myocardial band, and troponin I were elevated. Electrocardiography showed a right bundle branch block. These findings suggested that he was myasthenia gravis with general myositis and presumable myocarditis. Oral prednisolone administration significantly attenuated these findings. The tumor drastically shrunk only by the single injection of pembrolizumab.

CONCLUSION: Early intervention with corticosteroid was effective for neuromuscular complications due to pembrolizumab.